MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SKULL CLAMP; N/A

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SKULL CLAMP; N/A
Model Number A1114A
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 3 reports linked to mfg report numbers: 3004608878-2022-00167 3004608878-2022-00169a facility reported that the mayfield infinity skull clamp (a1114) slipped on a patient.The device was in contact with the patient; however, no patient injury or surgical delay has been reported.
 
Additional Manufacturer Narrative
The mayfield infinity skull clamp (a1114) was returned for evaluation: device history record (dhr): the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the investigation of the returned device found no device deficiencies that would have contributed to the reported complaint.The returned unit passed all specific functional testing requirements, except for the lock having rotational movement.However, when the unit is properly positioned and put under pressure, it will function properly.Unit needs heli-coils added to the large starburst threads.Root cause - evaluation found no device deficiencies that would have contributed to the reported complaint.The unit passed all specific functionality testing.Probable root cause is improper or suboptimal placement of the skull clamp on the patient.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD INFINITY SKULL CLAMP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15260069
Report Number3004608878-2022-00168
Device Sequence Number6663878
Product Code HBL
UDI-Device Identifier10381780253556
UDI-Public10381780253556
Combination Product (Y/N)N
PMA/510(K) Number
K051440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA1114A
Device Catalogue NumberA1114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer10/10/2022
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown